MAUDE Adverse Event Report: IRIDEX CORPORATION CUST-CYLCO-G6; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION CUST-CYLCO-G6; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Model Number 66245
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a complaint involving a potential conjunctival burn after a transcleral photocoagulation procedure using a micropulse p3 device.The doctor reported observing smoke coming from the tip of the device at the beginning of treatment.The doctor aborted the procedure after this observation.A conjunctival burn was suspected, however this was not confirmed.The ifu for the micropulse p3 probe provides instructions to the user to abort the procedure if smoke if absorbed.The user followed the instructions in this case.The most likely cause is that the laser was activated over blood or betadine during the initial treatment.These pigmented receptors can absorb energy and cause heat build-up that could cause an injury in the form of a burn.The ifu also provides instructions to the user to examine the tip of the device to make sure no blood or other contaminants are present.Per the ifu 'excessive treatment power may result in ocular surface burns or ciliary body hemorrhage.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Excessive energy may cause equatorial burns.Heavy perilimbal conjunctival pigmentation may result in local absorption and burns; therefore, avoid areas of heavy perilimbal pigmentation.

Brand Name
CUST-CYLCO-G6
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
MDR Report Key10793402
Report Number2939653-2020-00006
Device Sequence Number16428569
Product Code HQF
UDI-Device Identifier00813125016555
UDI-Public0100813125016555
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number66245
Device Catalogue Number(01) 00813125016555
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;